Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 10, NWS Las Vegas, NV

May 6, 2025Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at May 6, 2025, 4:12 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It was in force for 3 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2025, 4:12 PM MST (23:12 UTC)
Expired
May 6, 2025, 7:15 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:30 PM MSTFLASH FLOOD7 W Laughlin, NVFlash flooding across State Route 163. Road impassable.
May 6, 5:00 PM MSTFLASH FLOOD1 Ene Fort Mohave, AZFlash flooding reported across Fort Mohave with impassable roadways.
May 6, 5:00 PM MSTFLASH FLOOD1 Wnw Bullhead City, AZFlash flooding over Hancock Road in Bullhead City.
May 6, 5:00 PM MSTFLASH FLOOD2 Sse Fort Mohave, AZFlash flooding across Mountain View Road at Antelope Wash. Water impassable.
May 6, 6:00 PM MSTFLASH FLOOD11 Ssw Laughlin, NVFlash flooding on Aztec near the Avi in Laughlin. Vehicle abandoned. Water up to the top of the wheel well.
May 6, 6:00 PM MSTFLASH FLOOD1 N Fort Mohave, AZFlash flooding across Camp Mohave Road in Fort Mohave.
May 6, 6:15 PM MSTFLASH FLOOD5 Nne Bullhead City, AZFlash flooding across Bullhead Parkway with boulders and debris across the roadway.
May 6, 6:30 PM MSTFLASH FLOOD3 Nne Fort Mohave, AZFlash flooding over the roadway at North Lane and North Avenue.
May 6, 6:45 PM MSTFLASH FLOOD2 N Mohave Valley, AZBoundary Cone Road closed from Highway 95 to Mountain View Road due to flooding.
May 6, 6:45 PM MSTFLASH FLOOD5 Nnw Topock, AZCounty Route 1 closed from Oatman Highway to Mountain View Road due to flooding.
May 6, 6:45 PM MSTFLASH FLOOD6 Ssw Oatman, AZOatman Highway closed from mile marker 5 to East Boundary Cone Road due to flash flooding.
May 6, 6:45 PM MSTFLASH FLOODNeedles, CAFlooding and debris including boulders across the roadway at Needles Highway near the State Line.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WGUS55 KVEF 062312
FFWVEF
AZC015-CAC071-NVC003-070215-
/O.NEW.KVEF.FF.W.0010.250506T2312Z-250507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
412 PM PDT Tue May 6 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Mohave County in northwestern Arizona...
  San Bernardino County in southern California...
  Southeastern Clark County in southern Nevada...

* Until 715 PM PDT /715 PM MST/.

* At 412 PM PDT /412 PM MST/, Doppler radar indicated thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  ongoing or expected to begin shortly. Law enforcement reported 
  flooding over Highway 95 at the California-Nevada state border.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Bullhead City, Laughlin, Needles, Mesquite Creek, Mojave Ranch 
  Estates, Mohave Valley, Arizona Village, Big Bend Rec Area, Oatman 
  and Willow Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3523 11474 3517 11452 3514 11437 3501 11432
      3490 11421 3480 11426 3479 11451 3483 11471
      3507 11482 3522 11489

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
2 follow-up statements
409 
WGUS75 KVEF 070004
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
504 PM PDT Tue May 6 2025

AZC015-CAC071-NVC003-070215-
/O.CON.KVEF.FF.W.0010.000000T0000Z-250507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
504 PM PDT Tue May 6 2025 /504 PM MST Tue May 6 2025/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT /715 PM 
MST/ THIS EVENING FOR SOUTHWESTERN MOHAVE, SAN BERNARDINO AND 
SOUTHEASTERN CLARK COUNTIES...

At 504 PM PDT /504 PM MST/, Gauge reports indicated thunderstorms 
producing heavy rain across the warned area. Between 1.5 and 2 
inches of rain have fallen. The expected rainfall rate is 1 to 1.5 
inches in 30 minutes. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Gauges reported.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Bullhead City, Laughlin, Needles, Mesquite Creek, Mojave Ranch 
  Estates, Mohave Valley, Arizona Village, Big Bend Rec Area, Oatman 
  and Willow Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3523 11474 3517 11452 3514 11437 3501 11432
      3490 11421 3480 11426 3479 11451 3483 11471
      3507 11482 3522 11489

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 30 MINUTES

$$

JCS
548 
WGUS75 KVEF 070210
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
710 PM PDT Tue May 6 2025

AZC015-CAC071-NVC003-070220-
/O.EXP.KVEF.FF.W.0010.000000T0000Z-250507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-Clark NV-
710 PM PDT Tue May 6 2025 /710 PM MST Tue May 6 2025/

...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT /715 PM MST/ THIS 
EVENING FOR SOUTHWESTERN MOHAVE, SAN BERNARDINO AND SOUTHEASTERN 
CLARK COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures as the 
remaining standing water wanes.

&&

LAT...LON 3523 11474 3517 11452 3514 11437 3501 11432
      3490 11421 3480 11426 3479 11451 3483 11471
      3507 11482 3522 11489

$$

JCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:51 PM MST, 21 minutes earlier.

Area forecast discussion, May 6, 3:51 PM MST, 21 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
351 PM PDT Tue May 6 2025

.SYNOPSIS...Showers and thunderstorms continue today and tonight,
bringing periods of moderate rainfall, frequent lightning, and gusty
winds. Warmer and drier conditions return once the system exits
Wednesday night. High temperatures will be well above average by
this weekend.

&&

.SHORT TERM...Showers and thunderstorms are once again beginning
to develop late this morning. Initially they should favor Lincoln
and Mohave Counties and less so Clark County through the mid
afternoon hours. The main trigger will be a closed low dropping
southward from northern Nevada, which should move into Clark County
by late afternoon. Many of the hi-res models indicate a vort lobe
rotating around the main upper low and moving eastward across San
Bernardino County will initiate some more organized convective
activity by late afternoon. These showers and thunderstorms should
push to the east and reach the lower CRV by the evening hours.
Rainfall rates may be a bit heavier with these storms and they will
be capable of producing a quick 0.5-1.0 inches of rainfall. This
area of convection will then move into southern Mohave County toward
midnight and then continue into the overnight hours before waning
by daybreak.

The main upper low will move into Arizona on Wednesday and slowly
move to the east. It will be close enough to help trigger some
additional showers and thunderstorms on Wednesday afternoon mainly
across Mohave County. PW values will be decreasing as well as
rainfall rates.

A large scale ridge will begin to build across the Western US on
Thursday bringing drier conditions and a notable warming trend.

&&

.LONG TERM...Friday through Tuesday.

With the ridge of high pressure in firm control the temperatures
will climb several degrees through Saturday, and top out roughly 10-
15 degrees above normal by Saturday and Sunday. There is about a 30
percent chance of reaching 100 in Las Vegas on Saturday and Sunday.
If we do reach 100 it would be the earliest 100 since 2020. In lower
elevations such as the Colorado River Valley and Death Valley, a
return to triple digit temps is a virtual certainty.

Sunday onward, a trough will begin to develop off the coast of the
PacNW and may slowly creep inland next week. There is a fair amount
of uncertainty in how deep this trough will be and how quickly it
will shift inland. As such, confidence is fairly low in the details
but a slight cooling trend may begin as early as Monday along with a
return of at least breezy conditions Sunday into next week.

&&

.AVIATION...For Harry Reid...For the 00Z Forecast Package...One
final round of thunderstorms will be possible this evening through
about 05Z. The main concerns will be erratic gusty winds, low
ceilings, and reduced visibility in rain. Ceilings should rise
thereafter, with clouds scattering out by morning. Very little
confidence in the winds until midnight.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 00Z Forecast Package...The main concern for
this period will be showers and thunderstorms in Lincoln, Clark, San
Bernardino, and Mohave counties. These storms will move south and
east early this evening and could persist into Wednesday in areas
well southeast of Interstate 15. The main concerns with storms will
be erratic gusty winds, low ceilings with terrain obscuration, and
reduced visibility in rain. Farther northwest, VFR conditions are
expected overnight and into Wednesday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Czyzyk
LONG TERM...Czyzyk/Outler
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:42 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
May 6, 2:58 PM MSTSevere Thunderstorm WarningVEFMohave47 min
May 6, 3:42 PM MSTSevere Thunderstorm WarningVEFMohave48 min
May 6, 4:25 PM MSTSevere Thunderstorm WarningVEFMohave50 min
May 6, 1:29 PM MSTAreal Flood AdvisoryVEFClark3 hr
May 6, 2:01 PM MSTFlash Flood Warning Considerable damage threatVEFClark2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Flash Flood Warnings in California, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.